Thunderstorm Wind, Woodward
- When
- June 18, 2:05 AM CST
- Where
- Woodward County, 17.59 mi N of Mooreland Arpt
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.730, -99.130
A line of storms that formed on the 17th along a front in SW Nebraska / NW Kansas made their way south overnight and developed into an MCS before entering Oklahoma during the early morning hours of the 18th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A line of storms that formed on the 17th along a front in SW Nebraska / NW Kansas made their way south overnight and developed into an MCS before entering Oklahoma during the early morning hours of the 18th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 17, 9:42 PM CST, 4 hours 23 minutes earlier.
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
1042 PM CDT FRI JUN 17 2016
.DISCUSSION...
18/06Z TAF discussion follows.
&&
.AVIATION...
We plan to mention TSRA at KPNC for a few hours after 06z.
Scattered storms will be possible behind outflow boundary as it
moves into northern and central Oklahoma overnight. Greatest
chances appears to be closer to KPNC which is near and east of
low-mid level convergence zone and least affected by warmer temps
aloft. overall light east to southeast winds expected through
forecast period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 75 95 71 93 / 20 20 10 0
Hobart OK 73 98 72 94 / 10 10 10 10
Wichita Falls TX 73 97 73 94 / 10 10 10 0
Gage OK 72 98 68 94 / 20 20 10 10
Ponca City OK 75 95 71 94 / 40 40 10 0
Durant OK 75 94 72 93 / 10 10 10 10
&&
.OUN Watches/Warnings/Advisories...
OK...Heat Advisory until 8 PM CDT Saturday for OKZ005>008-010>013-
015>020-022>032-035>048-050>052.
TX...Heat Advisory until 8 PM CDT Saturday for TXZ085-086-088>090.
&&
10/11HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 939 PM CDT FRI JUN 17 2016 OKZ004>048-050>052-TXZ083>090-190245- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 939 PM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE POSSIBLE TOWARD AND AFTER MIDNIGHT ACROSS THE NORTHERN-THIRD OF OKLAHOMA. A FEW OF THE STORMS COULD BECOME STRONG WITH WIND GUSTS 45 TO 55 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .HEAT... HEAT INDEX VALUES WILL AGAIN REACH TRIPLE DIGITS ACROSS MUCH OF THE REGION ON SATURDAY. A HEAT ADVISORY IS IN EFFECT. .THUNDERSTORMS... AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT EARLY IN THE MORNING AND AGAIN LATE IN THE AFTERNOON ACROSS THE REGION. SEVERE WEATHER IS NOT EXPECTED. LOW THUNDERSTORM CHANCES ARE IN THE FORECAST AGAIN TUESDAY NIGHT THROUGH WEDNESDAY NIGHT ACROSS NORTHERN AND EASTERN OKLAHOMA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 214 AM CDT SAT JUN 18 2016 OKZ004-005-180745- HARPER OK-WOODS OK- 214 AM CDT SAT JUN 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARPER AND NORTHWESTERN WOODS COUNTIES UNTIL 245 AM CDT... AT 211 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR COLDWATER KANSAS TO 4 MILES SOUTH OF ENGLEWOOD KANSAS...MOVING SOUTHEAST AT 40 MPH. THESE STORMS WILL MOVE INTO HARPER AND WOODS COUNTIES. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS OVER 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3700 9885 3669 9969 3689 10000 3700 10000 TIME...MOT...LOC 0711Z 300DEG 35KT 3727 9929 3698 10000 ..SPEG.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
220 AM CDT SAT JUN 18 2016
OKZ006>008-180745-
GRANT OK-ALFALFA OK-KAY OK-
220 AM CDT SAT JUN 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR GRANT...ALFALFA AND KAY COUNTIES
UNTIL 245 AM CDT...
AT 216 AM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF GEUDA
SPRINGS TO NEAR WAKITA TO NEAR BURLINGTON...MOVING SOUTHEAST AT 45
MPH. THE WINDS ARE WELL AHEAD OF THE THUNDERSTORMS THEMSELVES WHICH
REMAIN NEAR MEDICINE LODGE... HARPER AND WELLINGTON KANSAS.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
LAT...LON 3692 9675 3678 9675 3677 9682 3674 9683
3675 9689 3669 9693 3670 9704 3668 9706
3666 9707 3659 9736 3659 9777 3662 9816
3697 9855 3693 9794 3700 9761 3700 9689
TIME...MOT...LOC 0716Z 312DEG 38KT 3707 9712 3690 9790 3693 9842
..SPEG.The Vance AFB radar (KVNX), 89 km away, was scanning. The volume nearest the first event began at 08:06 UTC.
12 thunderstorm wind. Local standard time, as filed.
Winds destroyed a 30' bumper-pull camper. The trailer was rolled approximately 120 feet to the south.
A flagpole was broken and a number of trees were uprooted.
Roof sustained significant damage and the west wall was destroyed from the house. Damage is estimated (with contents) at $100,000. In addition, an 80x20 barn, located just north-east of the residence, was destroyed at a loss of $50,000. Inside this building were 2 combines that suffered minor damage (additional $10,000). Next to this barn on the west side was a 24' bumper pull camper that was destroyed, at a loss of $10,000. Also, a 60x60 barn was destroyed at a loss of $108,000. Inside this barn was a late-model RV, which suffered moderate damage at a loss of $25,000. Just north of this barn was a 30' bumper-pull camper which suffered minor damage ($5,000), and an 18' bumper pull camper which was flipped over and suffered $8,000 damage. Additionally, a 3-car garage sustained significant roof and frame damage. Damage is estimated to this building at $45,000.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 636920, 636921, 637397, 637398, 637405, 636922, 636923, 636924, 636925, 636926, 636927, 636928.